Ask a doctor

I take warfarin 3mg daily & Have INR fortnight can I still Have Sculpture?

Doctor Answers (4)

Sculptra

+1

If you are taking coumadin, you will have a greater risk of bleeding and bruising from your Sculptra treatment.  As a result of the increased risk of bruising, you may also experience some more pain and this may make it challenging to massage the treated areas.  


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 138 reviews

Safety of Sculptra treatment while on anticoagulation

+1

I would have your plastic surgeon and your medical doctor overseeing your anticoagulation discuss this.  Depending on why you are on coumadin it may or may not be possible for you to discontinue for a short period, receive Sculptra injections, then restart it.  Alternatively, it may be unsafe to discontinue anticoagulation.  In this case you will have significant bruising, and depending on your therapeutic INR may preclude you from this elective cosmetic procedure. 

Donald B. Yoo, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 18 reviews

You can still get Sculptra while on coumadin but you will bruise

+1

Placement of Sculptra requires multiple injections.  A blood thinner will cause you more bruising than if you were not on one, but this won't affect the long term results. Bruising after Sculptra can be improved with the VBeam which is offered complimentary to any Sculptra patient that bruises in my office.  Steve Weiner, MD, Destin, Florida.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

You might also like...

Warfarin increasess risk of bruising

+1

Thank you for your question.  There is not a specific contraindication to using Sculptra in patients who are on warfarin. For a patient who is on warfarin your risk of bruising is going to be high.  Because of the bruising you may be sore and you may not be able to do the post-treatment massage which I think is important. Why are you on the warfarin?  In some cases the warfarin can be stopped for several days prior to the treatment but only the physician prescribing the medication can advise you about this.  Check with your local plastic surgeon about their views on this as they would be performing the treatment.  Tracy M. Pfeifer, MD, MS

Tracy Pfeifer, MD
Manhattan Plastic Surgeon
5.0 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.